Louisiana, 2006

Lightning Strike in Louisiana, August 24, 2006

August 24, 2006 · NWS LCH · 1 event in 1 county or zone

A 17 year old male student was struck by lightning in the Cecilia Senior High School parking lot. His windpipe was burned due to a necklace that melted on his neck.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A 17 year old male student was struck by lightning in the Cecilia Senior High School parking lot. His windpipe was burned due to a necklace that melted on his neck.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 1:41 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 24, 1:41 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT THU AUG 24 2006

.DISCUSSION...LOCAL RADAR CURRENTLY SHOWING SCATTERED SHOWERS AND
THUNDERSTORMS ALONG AND EAST OF THE INTERSTATE 49 CORRIDOR AND
SOUTH THROUGH ACADIANA INTO THE NEAR COASTAL WATERS. CONVECTION
INCREASING ALONG SEABREEZE OVER COASTAL SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. LINGERING FRONTAL BOUNDARY ORIENTED EAST TO WEST ACROSS
CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA...THEN NORTHWEST INTO
CENTRAL OKLAHOMA. UPPER HIGH NOW MEANDERING OVER TEXAS...RIDGING
TO THE NORTH...WITH SHALLOW TROFFING OVER THE EASTERN CONUS.
MID/UPPER LOW POSITIONED OVER THE CENTRAL GULF EVIDENT ON
SATELLITE IMAGERY.

NO MAJOR CHANGES TO FORECAST WITH ESSENTIALLY A VERY WARM AND
MOIST ATMOSPHERE REMAINING IN PLACE AND GOOD CHANCES FOR DAILY
MAINLY AFTERNOON AND EVENING CONVECTION CONTINUING. HOWEVER WILL
SEE SOME CHANGES IN THE OVERALL SYNOPTIC PATTERN THAT HAS
PERSISTED FOR THE LAST SEVERAL DAYS. OUR EAST COAST TROF WILL BE
EXITING INTO THE ATLANTIC ON FRIDAY...WHILE CENTRAL GULF LOW
MEANDERS WEST. RESULT WILL BE A REDEVELOPMENT OF STRONG HIGH
PRESSURE OVER THE SOUTHEAST CONUS WITH A MORE EASTERLY TRAJECTORY
OF WINDS INTO THE FCST AREA MAINTAINING OUR HIGH PRECIPITABLE
WATER VALUES...2.30 INCHES THIS MORNING AT LCH. ADDITIONALLY CAN
EXPECT A WASHING OUT OF CURRENT FRONTAL BOUNDARY TO THE NORTH AS A
DEEPENING SOUTHERLY FLOW DEVELOPS. THUS EXPECTING PRIMARILY SEA
BREEZE DRIVEN CONVECTION FOR FRIDAY AND INTO THE WEEKEND.

FOR THE NEW WORK-WEEK...GFS ADVERTISING APPROACH OF YET ANOTHER
CONTINENTAL FRONT AS VIGOROUS TROF ADVANCES ACROSS THE CENTRAL
CONUS. DURING THIS TIME-FRAME MODEL ALSO DEPICTING A RATHER SHARP
TROF IN ADVANCE OF WINDWARD ISLAND DISTURBANCE MOVING ACROSS THE
GULF WATERS. QUITE A LOT ON THE PLATE GOING INTO NEXT WEEK AND AT
THIS TIME WILL CONTINUE TO CARRY CLIMO POPS.

&&

.AVIATION...VFR TO CONTINUE EXCEPT WITH SCATTERED MAINLY AFTERNOON
AND EVENING CONVECTION.

&&

.MARINE...A LIGHT TO MODERATE MAINLY ONSHORE FLOW WILL CONTINUE
WITH A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  89  75  88 /  30  50  40  50
KBPT  75  90  76  89 /  30  50  30  50
KAEX  73  91  74  91 /  40  50  40  50
KLFT  75  90  75  88 /  40  60  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Aug 24, 3:39 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT THU AUG 24 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-251100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
439 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY, ESPECIALLY ALONG THE
I-49 CORRIDOR BETWEEN ALEXANDRIA AND LAFAYETTE. HOWEVER, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY, HOWEVER, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Martin

When
August 24, 4:00 PM CST
Where
St. Martin County, Cecelia
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.129, -91.608 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526049.